Back to Journals » Clinical Interventions in Aging » Volume 9

Bradyarrhythmias secondary to topical levobunolol hydrochloride solution

Authors Lin LJ, Wang YC, Chen Y, Liu ML

Received 14 June 2014

Accepted for publication 28 July 2014

Published 13 October 2014 Volume 2014:9 Pages 1741—1745

DOI https://doi.org/10.2147/CIA.S69420

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 4

Editor who approved publication: Professor Zhi-Ying Wu

Lianjun Lin,* Yuchuan Wang,* Yan Chen, Meilin Liu

Geriatric Department, Peking University First Hospital, Beijing, People’s Republic of China

*These authors contributed equally to this work

Abstract: An 88-year-old man was admitted with fatigue, dizziness, and heart palpitations. Both the electrocardiogram and Holter confirmed the existence of sinus bradycardia and sinus arrest. One hour prior to the onset of symptoms, he received levobunolol hydrochloride solution topically. The levobunolol hydrochloride solution was discontinued and the bradycardia resolved. He was diagnosed as having intermittent sinus bradycardia and sinus arrest, induced by topical ß-blocker therapy. Levobunolol hydrochloride solution is an effective therapy for ocular hypertension, probably by reducing aqueous fluid production. However, it can induce cardiac side effects such as bradyarrhythmia and should be used with caution in elderly patients or patients with cardiac disease.

Keywords: bradycardia, topical ß-blocker, the elderly, glaucoma

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]

 

Other articles by this author:

Cayenne aspiration: an unusual type of lower airway foreign-body aspiration

Lin L, Wang Y, Zha X, Tang F, Lv L, Liu X

Clinical Interventions in Aging 2014, 9:2019-2025

Published Date: 21 November 2014

The clinical features of foreign body aspiration into the lower airway in geriatric patients

Lin LJ, Lv LP, Wang YC, Zha XK, Tang F, Liu XM

Clinical Interventions in Aging 2014, 9:1613-1618

Published Date: 24 September 2014

Readers of this article also read:

Green synthesis of water-soluble nontoxic polymeric nanocomposites containing silver nanoparticles

Prozorova GF, Pozdnyakov AS, Kuznetsova NP, Korzhova SA, Emel’yanov AI, Ermakova TG, Fadeeva TV, Sosedova LM

International Journal of Nanomedicine 2014, 9:1883-1889

Published Date: 16 April 2014

Methacrylic-based nanogels for the pH-sensitive delivery of 5-Fluorouracil in the colon

Ashwanikumar N, Kumar NA, Nair SA, Kumar GS

International Journal of Nanomedicine 2012, 7:5769-5779

Published Date: 15 November 2012

A novel preparation method for silicone oil nanoemulsions and its application for coating hair with silicone

Hu Z, Liao M, Chen Y, Cai Y, Meng L, Liu Y, Lv N, Liu Z, Yuan W

International Journal of Nanomedicine 2012, 7:5719-5724

Published Date: 12 November 2012

Cross-linked acrylic hydrogel for the controlled delivery of hydrophobic drugs in cancer therapy

Deepa G, Thulasidasan AK, Anto RJ, Pillai JJ, Kumar GS

International Journal of Nanomedicine 2012, 7:4077-4088

Published Date: 27 July 2012

Crystallization after intravitreal ganciclovir injection

Pitipol Choopong, Nattaporn Tesavibul, Nattawut Rodanant

Clinical Ophthalmology 2010, 4:709-711

Published Date: 14 July 2010